About Careers Internship MedBlogs Contact us
Medindia LOGIN REGISTER
Advertisement

Drugs Causing Weight Gain - Frequently Asked Questions

Font : A-A+

Frequently Asked Questions

1. Why is it necessary to know if your medication causes weight gain?

A patient who is aware that his/her medication can cause weight gain can take other precautions like regular exercise and diet control. A physician can avoid these drugs in people who are already obese and opt for alternatives.
Advertisement

2. How can I be sure that my weight gain is due to a medication?

Your doctor or pharmacist will review the medications you take and check if any of them is capable of causing weight gain. Substituting the medication with one that does not cause weight gain should solve the problem.

3. Should I stop a medication if I suspect it causes weight gain?

Many of the medications listed above are given for long-term treatments and cannot be stopped suddenly. If you have a doubt, contact your doctor. He will evaluate if the medication is actually the cause of your weight gain and switch you over to an alternative to take care of your health condition.

4. Can the side effect of weight gain be an advantage?

In some cases, yes! For example, if a depressed person is very much underweight, an antidepressant that helps him put on weight may be opted for.

Citations   close

Please use one of the following formats to cite this article in your essay, paper or report:

  • APA

    Dr. Simi Paknikar. (2016, April 29). Drugs Causing Weight Gain - Frequently Asked Questions / FAQ's . Medindia. Retrieved on May 23, 2022 from https://www.medindia.net/patients/patientinfo/drugs-causing-weight-gain-faqs.htm.

  • MLA

    Dr. Simi Paknikar. "Drugs Causing Weight Gain - Frequently Asked Questions / FAQ's ". Medindia. May 23, 2022. <https://www.medindia.net/patients/patientinfo/drugs-causing-weight-gain-faqs.htm>.

  • Chicago

    Dr. Simi Paknikar. "Drugs Causing Weight Gain - Frequently Asked Questions / FAQ's ". Medindia. https://www.medindia.net/patients/patientinfo/drugs-causing-weight-gain-faqs.htm. (accessed May 23, 2022).

  • Harvard

    Dr. Simi Paknikar. 2021. Drugs Causing Weight Gain - Frequently Asked Questions / FAQ's . Medindia, viewed May 23, 2022, https://www.medindia.net/patients/patientinfo/drugs-causing-weight-gain-faqs.htm.


Do you wish to consult a Pharmacologist for your problem? Ask your question

View All

Post a Comment

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.

Advertisement
Health Topics A - Z
A B C D E F G H I J K L M N O P Q R S T U V W X Y Z



    What's New on Medindia
    Prevent Hacking of Medical Devices: FDA Sounds Alarm
    Black Water: Benefits and Uses
    World Hypertension Day 2022 - Measure Blood Pressure Accurately, Control It, Live Longer!
    View all

    Medindia Newsletters Subscribe to our Free Newsletters!
    Terms & Conditions and Privacy Policy.

    Most Popular on Medindia

    Post-Nasal Drip Sanatogen Find a Doctor Noscaphene (Noscapine) Drug - Food Interactions Turmeric Powder - Health Benefits, Uses & Side Effects Loram (2 mg) (Lorazepam) The Essence of Yoga Indian Medical Journals Nutam (400mg) (Piracetam)

    Disclaimer - All information and content on this site are for information and educational purposes only. The information should not be used for either diagnosis or treatment or both for any health related problem or disease. Always seek the advice of a qualified physician for medical diagnosis and treatment. Full Disclaimer

    © All Rights Reserved 1997 - 2022

    This site uses cookies to deliver our services. By using our site, you acknowledge that you have read and understand our Cookie Policy, Privacy Policy, and our Terms of Use
    open close
    ASK A DOCTOR ONLINE